Missouri, 2006

Hail in Missouri, April 25, 2006

April 25, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 25, 10:23 AM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 25, 10:23 AM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1123 AM CDT TUE APR 25 2006

.UPDATE...
SHORTWAVE AXIS EXTENDS FROM NORTH CENTRAL KS TO THE TX PANHANDLE
ATTM. AS THIS FEATURE MOVES EAST INTO A FAIRLY MOIST AIR
MASS...EXPECT THAT SHOWERS WILL DEVELOP. ALL READY SEEING SOME
ENHANCEMENT IN THE WATER VAPOR IMAGERY OVER NORTHEAST OK/SOUTHWEST
MO ALONG WITH ISOLATED SHOWERS. SURFACE COLD FRONT HAS MADE SLOW
PROGRESS TO THE SOUTHEAST TODAY...AND TEMPERATURES HAVE MADE IT INTO
THE LOW 70S IN SOUTH CENTRAL MO WHERE A SIGNIFICANT BREAK IN THE
CLOUD COVER HAS OCCURRED. INSTABILITY IN THIS AREA MAY ALLOW SOME
ISOLATED THUNDERSTORMS TO DEVELOP. WILL BE MAKING SOME ADJUSTMENTS
TO THE RAIN/CONVECTIVE CHANCES ALONG WITH SHORT TERM ADJUSTMENT FOR
TEMPERATURE. FRONT SHOULD MOVE ALL THE WAY THROUGH THE FORECAST AREA
BY LATE AFTERNOON. DSA

.PREVIOUS DISCUSSION...
305 AM...
MAIN CONCERNS IN THE SHORT TERM ARE PRECIPITATION AND TEMPERATURES
FOR THE NEXT FEW DAYS.

TODAY...SURFACE COLD FRONT ACROSS EASTERN KANSAS WILL CONTINUE TO
PUSH EAST THROUGH THE DAY. DESPITE THE CONVECTION OVERNIGHT...THERE
SHOULD REMAIN SUFFICIENT LIFT AND MOISTURE FOR SHOWERS AND SCATTERED
THUNDERSTORMS TO REDEVELOP THIS MORNING. THE COLD FRONT SHOULD
FINALLY PUSH THROUGH THE THE OZARKS EARLY THIS AFTERNOON LEAVING A
CLOUDY SKY AND COOL TEMPERATURES IN ITS WAKE. HIGH TEMPERATURES THIS
AFTERNOON WILL BE A LITTLE COOL REACHING ONLY INTO THE MID TO UPPER
50S NORTH OF I44. WEST PLAINS HOWEVER...SHOULD REMAIN AHEAD OF THE
FRONT LONG ENOUGH THAT MID TO UPPER 60 DEGREE TEMPERATURES WILL BE
REACHED.

WEDNESDAY ON...A COOL CANADIAN HIGH PRESSURE WILL SLIDE INTO THE
CENTRAL PLAINS AND MISSOURI VALLEY BEHIND THE COLD FRONT. THIS
COOL...RELATIVELY DRY AIRMASS WILL ALLOW MORNING TEMPERATURES TO
FALL INTO THE 40S FOR THE NEXT FEW DAYS AND KEEP AFTERNOON
TEMPERATURES IN THE LOW 60S WEDNESDAY AND LOW 70S THURSDAY.

NORTHWEST FLOW WILL BE IN CONTROL FOR THE REMAINDER OF THE WEEK
HELPING TO KEEP TEMPERATURES NEAR SEASONAL LEVELS DURING LATE WEEK.
THE NEXT SHORTWAVE AND ACCOMPANY FRONT WILL SLIDE INTO THE REGION
LATER FRIDAY AND SATURDAY BRINGING THE NEXT CHANCE OF RAINFALL.

HATCH

&&

.AVIATION...

FOR THE 18Z KSGF/KJLN TAFS...COLD FRONT HAS MOVED THROUGH THE
KSGF/KJLN SITES THIS MORNING. STILL MAY ANTICIPATE SOME SHOWERS IN
THE REGION WITH THE APPROACH AND PASSAGE OF AN UPPER AIR DISTURBANCE
LATER TODAY. CEILINGS BEHIND THE FRONT HAVE GENERALLY BEEN
MVFR...BUT OCCASIONALLY IFR. FOR NOW WILL MAINTAIN GOING MVFR
CEILINGS THROUGH TONIGHT. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 25, 11:57 AM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT TUE APR 25 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1257 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 SCATTERED THUNDERSTORMS CONTAINING CLOUD TO GROUND
 LIGHTNING...SMALL HAIL...AND WIND GUSTS LESS THAN 35 MPH.

  AREAS AFFECTED AND TIMING:

 SCATTERED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
 AFTERNOON ALONG AND SOUTH OF A LINE FROM TABLE ROCK LAKE TO
 SALEM MISSOURI.

  DISCUSSION:

 AREAS OF EXTREME SOUTHERN MISSOURI HAVE BECOME MARGINALLY UNSTABLE
 THIS AFTERNOON. MEANWHILE A COLD FRONT WAS LOCATED NEAR THE
 ARKANSAS AND MISSOURI BORDER...WHICH WILL LIKELY HELP TRIGGER
 SHOWERS AND STORMS THIS AFTERNOON. ALSO...A WEAK UPPER LEVEL
 DISTURBANCE EXPECTED TO PASS ACROSS THE REGION WILL ALSO AID IN
 SHOWERS AND THUNDERSTORMS. DUE TO LIMITED INSTABILITY AND WIND
 SHEAR...SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...A FEW OF
 THE STRONGER STORMS MAY PRODUCE HAIL SMALLER THAN DIMES AND WIND
 GUSTS LESS THAN 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

 AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE INTO
 THE REGION FRIDAY NIGHT INTO SATURDAY BRINGING OUR NEXT CHANCE FOR
 THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, Apr 25, 1:29 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             WHEATON                 36.76N 94.06W
04/25/2006  E0.75 INCH       BARRY              MO   PUBLIC

            DIME SIZE HAIL REPORTED

&&

SCHULTZ

The radar

The Springfield radar (KSGF), 65 km away, was scanning. The volume nearest the first event began at 19:39 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Barry

When
April 25, 1:40 PM CST
Where
Barry County, Purdy
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.817, -93.917

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504676.